MAUDE Adverse Event Report: COOK INC WAYNE PNEUMOTHORAX SET; JOL CATHETER AND TIP, SUCTION

COOK INC WAYNE PNEUMOTHORAX SET; JOL CATHETER AND TIP, SUCTION
Model Number N/A
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
It was reported by the international customer that, when handling the catheter contained in the wayne pneumothorax set, the joints created between the different components were loosened too easily.The circumstances surrounding the usage and handling of the device are not known.The product is reportedly not available for return.No further information was provided by the customer.
 
Additional Manufacturer Narrative
Corrected information: report source.Investigation ¿ evaluation: a review of the complaint history, device history record, instructions for use (ifu), specifications, and quality control data was conducted during the investigation.The complaint device was not returned therefore, device failure analysis and physical examination of the device used in this case could not be performed.However, a photo was provided and reviewed.The photo appears to indicate a loose or split fitting with the device.If the device is returned for evaluation, a thorough analysis and determination will be done and the record will be updated at that time.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.A thorough review of the device history record did not observe any non-conformances that may have contributed to this incident associated with the complaint.There were two other reported complaints for this lot number from the same facility.The device is shipped with the instructions for use that states the proper warnings and precautions.Specifically; ¿device is not recommended for large fluid accumulation or hemothorax.All connections must be secure and airtight.Perform inspections of the catheter and connections regularly.Secure catheter in position at the entry site by using a bio-occlusive dressing or suturing if desired.The catheter and connected drain lines should be secured to the patient.Excessive tension on catheter connections may cause catheter/hub separation or accidental catheter dislodgement." based on the information provided, no product returned, and the results of our investigation; a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
WAYNE PNEUMOTHORAX SET
Common Device Name
JOL CATHETER AND TIP, SUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6877252
Report Number1820334-2017-02939
Device Sequence Number11058226
Product Code JOL
UDI-Device Identifier00827002111820
UDI-Public(01)00827002111820(17)181209(10)7602375
Combination Product (Y/N)N
Initial Reporter CountryTW
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberN/A
Device Catalogue NumberC-UTPT-1400-WAYNE-112497
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/05/2017
Supplement Date Received by Manufacturer12/20/2017
Initial Report FDA Received Date09/19/2017
Supplement Report FDA Received Date12/20/2017
Patient Sequence Number1